View Single Post
Old 11-07-2011, 11:03 AM   #10
Minerva78 Minerva78 is offline
Junior Member
(female)
 
Join Date: May 2007
Location: NC
Posts: 40
Minerva78 HB UserMinerva78 HB User
Re: Lamictal causing increased mania?

Wow, 400 - 500 mg of Lamictal seems like a whole lot. I thought they only gave doses that high for people who have seizures. So your doc took you off of the Lamictal completely? How come they didn't just try you on a lower dose? If you aren't taking any Lamictal at all, no wonder you feel depressed. Since Lamictal is used a lot for Bipolar II, when there is more depression and less mania/hypomania, getting off of it completely may not have been the best thing. But if you ended up in the hospital, I suppose they did what they thought was best at the time, I'm sorry. It is odd, but the past 2 years does sound like you were going through a lot of mania/hypomania/mixed episodes. And if I was starting to feel some of it at 200 mg, I can't imagine what it must have been like at 500 mg.

I still don't know if mine was a coincidence or not, because the past week I haven't been as bad on the Lamictal and Abilify, although I've seemed to have more depression, which seems to be worse at night once my mind and body have a chance to rest, very weird. I'm either extremely tired or wired and can't sleep, but I'm still a bit depressed. But I know my depression has not been as bad since I increased the Lamictal from 150 mg to 200 mg - maybe something around 200 mg would be good for you? What are you taking instead of the Lamictal? If stopping the Lamictal no longer made you manic, it's still not good if it increased depression. Sigh. It seems so hard to find the right balance of these meds, it's very frustrating. But it is interesting you had some of the same problems I did with the increased Lamictal. I would definitely talk to your pdoc about this and I hope someone is able to help you get back on track soon.